Alert archive / Guam / High Surf Advisories in 2012

High Surf Advisory 13, NWS Guam

September 24, 2012

NWS Guam issued this high surf advisory at Sep 24, 2012, 1:20 AM CDT. It took effect at Sep 24, 2012, 3:00 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 24, 2012, 1:20 AM CDT (06:20 UTC)
In effect from
Sep 24, 2012, 3:00 AM CDT
Expired
Sep 28, 2012, 1:05 AM CDT
In force
4 days
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WHMY40 PGUM 240520
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
320 PM CHST MON SEP 24 2012

.MONSOON WINDS ACROSS THE PHILIPPINE SEA ARE PRODUCING A LARGE
WESTERLY SWELL.

GUZ001>004-242100-
/X.NEW.PGUM.SU.Y.0013.120924T0800Z-120927T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
320 PM CHST MON SEP 24 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
CHST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM CHST
THURSDAY. 

HAZARDOUS SURF OF 7 TO 9 FEET IS EXPECTED ALONG WEST FACING
SHORES TONIGHT. SURF WILL BUILD TO 9 TO 11 FEET ON TUESDAY AND
CONTINUE THROUGH WEDNESDAY...THEN GRADUALLY SUBSIDING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
8 follow-up statements
522 
WHMY40 PGUM 241800
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
400 AM CHST TUE SEP 25 2012

.MONSOON WINDS ACROSS THE PHILIPPINE SEA ARE PRODUCING A LARGE
WEST SWELL.

GUZ001>004-250800-
/X.EXT.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
400 AM CHST TUE SEP 25 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM CHST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM CHST FRIDAY. 

HAZARDOUS SURF OF 9 TO 11 FEET IS EXPECTED ALONG WEST FACING SHORES
THROUGH WEDNESDAY. SURF WILL BEGIN GRADUALLY SUBSIDING WEDNESDAY
NIGHT BUT REMAIN HAZARDOUS THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
001 
WHMY40 PGUM 250555
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
355 PM CHST TUE SEP 25 2012

.MONSOON WINDS ACROSS THE PHILIPPINE SEA ARE PRODUCING A LARGE
WEST SWELL.

GUZ001>004-251800-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
355 PM CHST TUE SEP 25 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. 

HAZARDOUS SURF OF 9 TO 11 FEET IS EXPECTED ALONG WEST FACING
SHORES THROUGH WEDNESDAY. SURF WILL BEGIN GRADUALLY SUBSIDING
WEDNESDAY NIGHT BUT REMAIN HAZARDOUS THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
185 
WHMY40 PGUM 251757
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
357 AM CHST WED SEP 26 2012

.LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL
MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY.

GUZ001>004-260800-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
357 AM CHST WED SEP 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. 

HAZARDOUS SURF OF 9 TO 11 FEET WILL PERSIST ALONG WEST FACING
SHORES TODAY. SURF WILL BEGIN GRADUALLY SUBSIDING TONIGHT BUT
REMAIN HAZARDOUS THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
544 
WHMY40 PGUM 260614
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
414 PM CHST WED SEP 26 2012

.LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL
MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY.

GUZ001>004-262115-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
414 PM CHST WED SEP 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY
ALONG WEST FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. 

HAZARDOUS SURF OF 8 TO 10 FEET WILL PERSIST ALONG WEST FACING
SHORES THROUGH THURSDAY...THEN SUBSIDE TO 7 TO 9 FEET THURSDAY
NIGHT. SURF WILL REMAIN HAZARDOUS THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
460 
WHMY40 PGUM 261732
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
332 AM CHST THU SEP 27 2012

.LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL
MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY.

GUZ001>004-270800-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
332 AM CHST THU SEP 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. 

HAZARDOUS SURF OF 8 TO 10 FEET WILL PERSIST ALONG WEST FACING
SHORES TODAY...THEN SUBSIDE TO 7 TO 9 FEET TONIGHT. THE SURF WILL
REMAIN HAZARDOUS THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
594 
WHMY40 PGUM 270552
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
352 PM CHST THU SEP 27 2012

.LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL
MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY.

GUZ001>004-271800-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
352 PM CHST THU SEP 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. 

HAZARDOUS SURF OF 7 TO 9 FEET WILL PERSIST ALONG WEST FACING
SHORES THROUGH FRIDAY...THEN IS EXPECTED TO SUBSIDE BELOW
HAZARDOUS LEVELS FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
863 
WHMY40 PGUM 271759
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
359 AM CHST FRI SEP 28 2012

.LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL
MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH THIS MORNING.

GUZ001>004-280600-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
359 AM CHST FRI SEP 28 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST THIS
AFTERNOON. 

HAZARDOUS SURF OF 7 TO 9 FEET WILL PERSIST ALONG WEST FACING
SHORES UNTIL THIS AFTERNOON...THEN SUBSIDE BELOW HAZARDOUS LEVELS
BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$

HTTP://WWW.PRH.NOAA.GOV/GUAM
911 
WHMY40 PGUM 280505
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
305 PM CHST FRI SEP 28 2012

.THE LARGE WEST SWELL HAS DECREASED ENOUGH FOR THE HAZARDOUS SURF
TO SUBSIDE.

GUZ001>004-280615-
/X.CAN.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
305 PM CHST FRI SEP 28 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF
ADVISORY.

SATELLITE DATA AND SURF OBSERVATIONS INDICATE THAT SURF HAS
FALLEN BELOW HAZARDOUS LEVELS. SURF HAS SUBSIDED TO 6 TO 8 FEET
ALONG WEST AND NORTH FACING REEFS. CONTINUE TO EXERCISE CAUTION
ALONG THESE REEFS AS DANGEROUS RIP CURRENTS ARE STILL POSSIBLE
FOR THE NEXT COUPLE OF DAYS.

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 12:41 AM CDT, 39 minutes earlier.

Area forecast discussion, Sep 24, 12:41 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
341 PM CHST MON SEP 24 2012

.SYNOPSIS...
TROPICAL DEPRESSION 19W HAS FORMED AT 19N139E AND IS MOVING TOWARD
THE NORTH. SATELLITE SHOWS A LARGE AREA OF SHOWERS JUST WEST AND
NORTHWEST OF THE MARIANAS...AND RADAR SHOWS HEAVY SHOWERS DEVELOPING
ALONG A LINE OF CONVERGENCE THAT EXTENDS ACROSS GUAM FROM NNW TO SSE.
ANOTHER AREA OF SHOWERS IS SE OF GUAM NEAR 10N150E. VAD WINDS ARE
EAST ABOUT 10 KT.

&&

.DISCUSSION...
A HIGH SURF ADVISORY IS IN EFFECT FOR WEST FACING REEFS TONIGHT
THROUGH THURSDAY 4 PM. CHANGES WERE MADE TO THE NEAR TERM
FORECAST TO ACCOUNT FOR SHOWERS OVER GUAM AND ROTA...ALONG WITH
ISOLATED THUNDERSTORMS AND MORE CLOUDINESS FOR ALL ZONES TONIGHT
AND POSSIBLY TUESDAY. LONGER TERM FORECAST WILL ALSO BE SUBJECT
TO CHANGES...BUT ONLY MINOR CHANGES WERE MADE AT THIS TIME. MOST
MODELS INDICATE THAT A DISTURBANCE WILL DEVELOP OVER OR JUST NORTH
OF EASTERN MICRONESIA THIS WEEK AND MOVE TOWARD THE MARIANAS BY
THE COMING WEEKEND. THE MODELS DIFFER QUITE A BIT IN THE DETAILS
AND LATER FORECASTS CAN BETTER DEFINE THE SITUATION AS THE WEEK
PROGRESSES.

&&

.MARINE...
WEST SWELL WILL BE DOMINANT MARINE FEATURE NEXT FEW DAYS. REFRESHED
WIND GRIDS WITH GFS AND MINOR ADJUSTMENTS WERE MADE TO WAVE GRIDS
BASED ON WW3 GUIDANCE...WHICH BY THE WAY HAS BEEN HANDLING THE
WESTERLY SWELL EVENTS FAIRLY WELL.

&&

.EASTERN MICRONESIA...WILL BE SENT LATER.

&&

.WESTERN MICRONESIA...WILL BE SENT LATER.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 4 PM CHST THURSDAY FOR GUZ001>004.

MARIANAS WATERS...NONE.
&&

SIMPSON

Nearby

High Surf Advisories in Guam, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.